Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 493, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 9, 2011, 10:12 PM CDT for 5 counties in Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 10:12 PM CDT (03:12 UTC)
- Expired
- Aug 9, 2011, 11:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Beckham County, OK, Comanche County, OK, Greer County, OK, Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:21 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 9, 9:21 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 921 PM CDT TUE AUG 9 2011 .UPDATE... RAISED POPS FOR THIS EVENING ACROSS NORTHERN AND WEST CENTRAL OK FOR STORMS THAT HAVE HELD TOGETHER REASONABLY WELL AS THEY MOVED EAST OUT OF THE TEXAS PANHANDLE... AND ALSO FOR NEW STORM DEVELOPMENT ACROSS NORTH CENTRAL OK. MEANWHILE MONITORING THE SE PROGRESS OF STRONG STORMS IN CENTRAL KS WHICH COULD ALSO AFFECT PORTIONS OF NORTH CENTRAL OK LATER TONIGHT. && .PREV DISCUSSION... /ISSUED 234 PM CDT TUE AUG 9 2011/ DISCUSSION... ISOLATED STORMS WILL BE POSSIBLE THIS AFTN/EARLY EVENING NEAR THE FRONT THAT EXTENDED FROM NEAR ADA... TO NEAR WICHITA FALLS AND QUANAH EARLY THIS AFTERNOON. IF STORMS DEVELOP... STRONG WINDS WILL BE A CONCERN. AN AREA OF SHOWERS/STORMS COULD ALSO DEVELOP IN THE PANHANDLES IN UPSLOPE FLOW. THESE STORMS COULD MOVE INTO WESTERN PORTIONS OF THE FA THIS EVENING. AN MCS DEVELOPING IN THE HIGH PLAINS OF NE/KS COULD ALSO MOVE INTO PORTIONS OF THE FA OVERNIGHT INTO WEDNESDAY. THE DEVELOPMENT OF AN MCS COULD BE AIDED BY A MID-LEVEL SHORTWAVE THAT WILL ALSO BRING A COLD FRONT INTO THE FA WEDNESDAY. CLOUD COVER AND FRONTAL PASSAGE ALONG WITH MAYBE RAIN WILL HELP HOLD THE TEMPS DOWN A BIT ONCE AGAIN WEDNESDAY ACROSS A GOOD PART OF THE FA.... EXCEPT IN SOUTHERN OK/WESTERN NORTH TEXAS WHERE HOT TEMPERATURES ARE EXPECTED AGAIN TOMORROW AFTN. WILL ALLOW THE HEAT ADVISORY FOR CENTRAL PORTIONS OF THE FA DROP THIS EVENING BUT CONTINUE WITH THE ADVISORY IN SOUTHERN PORTIONS OF THE FA FOR THE NEXT FEW DAYS WHERE A COOL OFF IS LESS LIKELY TO OCCUR. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. MOST OF THE ACTIVITY WILL BE OVERNIGHT WITH THUNDERSTORM COMPLEXES. HOWEVER... ADDITIONAL SHOWERS/STORMS MAY DEVELOP IN AFTN HOURS DUE TO ANY OUTFLOW BOUNDARIES FROM THE OVERNIGHT CONVECTION. MODELS SHOW ANOTHER COLD FRONT MOVING ACROSS THE FA SATURDAY WHICH COMBINED WITH RAIN/CLOUDS WILL CONTINUE TO KEEP THE TEMPERATURES FROM HEATING UP TO THE VERY HOT/EXCESSIVE HEAT CONDITIONS WE HAVE SEEN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 100 73 95 / 20 20 20 20 HOBART OK 74 104 73 100 / 40 10 20 20 WICHITA FALLS TX 79 108 78 106 / 10 10 20 10 GAGE OK 70 96 66 93 / 30 20 20 20 PONCA CITY OK 70 90 69 88 / 50 50 30 20 DURANT OK 77 103 76 104 / 10 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR OKZ033>048-050>052. TX...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR TXZ083>090. && 32/25
Hazardous weather outlook, Aug 9, 10:00 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT TUE AUG 9 2011
OKZ004>048-050>052-TXZ083>090-101700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1000 PM CDT TUE AUG 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND OVERNIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH TONIGHT
WITH A SMALL NUMBER OF STORMS POSSIBLY REACHING SEVERE LEVELS.
DISCUSSION...
SCATTERED STORMS MOVING EAST ACROSS PORTIONS OF WESTERN AND NORTHERN
OKLAHOMA TONIGHT WILL LIKELY PRODUCE GUSTY WINDS AND SMALL HAIL.
STRONG WINDS WITH A SMALL NUMBER OF STORMS COULD REACH SEVERE
LEVELS. FREQUENT CLOUD TO GROUND LIGHTNING COULD ALSO POSE A THREAT
OF IGNITING WILD FIRES ESPECIALLY IN AREAS THAT RECEIVE LESS RAIN.
OTHER STORMS ACROSS CENTRAL KANSAS MAY ALSO MOVE INTO PARTS OF NORTH
CENTRAL OKLAHOMA LATE TONIGHT PRODUCING STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
AFTER REACHING THE TRIPLE DIGITS TUESDAY AFTERNOON... TEMPERATURES
OVER PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WILL REMAIN
RELATIVELY WARM OVERNIGHT. A HEAT ADVISORY REMAINS IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
LOW TO MODERATE THUNDERSTORM CHANCES WILL PERSIST INTO THE
WEEKEND... WITH THE POSSIBILITY OF STORMS DEVELOPING NEAR ANY
OUTFLOW BOUNDARIES OR WEAK FRONTS. ADDITIONAL STORMS DEVELOPING OVER
THE WESTERN HIGH PLAINS COULD ALSO APPROACH THE AREA DURING THE
OVERNIGHT HOURS.
OTHER HAZARDOUS WEATHER...
THE HOT AIRMASS WILL PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS.
DRY VEGETATION WILL KEEP WILDFIRE POTENTIAL HIGH IN LOCATIONS THAT
DO NOT RECEIVE SIGNIFICANT RAIN THIS WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.
CJSIn the hours before
Special weather statement, Aug 9, 9:05 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT TUE AUG 9 2011
OKZ004-009-100215-
ELLIS OK-HARPER OK-
905 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.
AT 905 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF ROSSTON...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3701 9955 3700 9944 3696 9943 3689 9938
3686 9933 3682 9929 3660 9930 3659 10001
3680 10002 3700 10001 3701 10000
84Local storm report, Aug 9, 9:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
08/09/2011 M58 MPH ROGER MILLS OK MESONET
&&
MASpecial weather statement, Aug 9, 9:24 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 924 PM CDT TUE AUG 9 2011 OKZ004-100245- HARPER OK- 924 PM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. AT 924 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF ROSSTON...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3700 9948 3674 9945 3672 10001 3700 10001 30
Special weather statement, Aug 9, 9:40 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 940 PM CDT TUE AUG 9 2011 OKZ009-010-100300- ELLIS OK-WOODWARD OK- 940 PM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES. AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF FORT SUPPLY...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3659 9935 3635 9936 3644 9989 3659 9984 30
Special weather statement, Aug 9, 9:55 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 955 PM CDT TUE AUG 9 2011 OKZ009-010-100315- ELLIS OK-WOODWARD OK- 955 PM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES. AT 955 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WOODWARD TO 12 MILES WEST OF FORT SUPPLY...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3659 9904 3621 9909 3634 9978 3659 9985 30
Special weather statement, Aug 9, 10:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1001 PM CDT TUE AUG 9 2011
OKZ021-022-033>036-100345-
GREER OK-HARMON OK-JACKSON OK-KIOWA OK-WASHITA OK-BECKHAM OK-
1001 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON...
JACKSON...KIOWA AND WASHITA COUNTIES.
AT 1001 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES SOUTH OF CANUTE TO 8 MILES WEST OF MANGUM...MOVING EAST AT 30
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3498 9998 3514 9970 3525 9961 3545 9949
3546 9863 3487 9864 3486 9883 3475 9883
3460 9970 3458 9995 3456 9999
84The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:25 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 35 min |
| Aug 9, 8:58 PM CDT | Special Weather Statement | OUN | Beckham | 32 min |
| Aug 9, 9:05 PM CDT | Special Weather Statement | OUN | Harper | 10 min |
| Aug 9, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Roger Mills, Washita | 47 min |
| Aug 9, 9:24 PM CDT | Special Weather Statement | OUN | Harper | 21 min |
| Aug 9, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 26 min |
| Aug 9, 9:40 PM CDT | Special Weather Statement | OUN | Ellis | 20 min |
| Aug 9, 9:55 PM CDT | Special Weather Statement | OUN | Woodward | 20 min |
| Aug 9, 10:01 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Kiowa, Washita | 44 min |
| Aug 9, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 42 min |
| Aug 9, 10:16 PM CDT | Special Weather Statement | OUN | Custer | 14 min |
| Aug 9, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 38 min |
| Aug 9, 10:28 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 32 min |
| Aug 9, 10:40 PM CDT | Special Weather Statement | OUN | Noble | 20 min |
| Aug 9, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 47 min |
| Aug 9, 11:33 PM CDT | Special Weather Statement | OUN | Alfalfa | 27 min |
| Aug 9, 11:43 PM CDT | Special Weather Statement | OUN | Canadian | 17 min |
| Aug 9, 11:44 PM CDT | Special Weather Statement | OUN | Comanche | 16 min |
| Aug 9, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 43 min |
| Aug 9, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 38 min |
| Aug 10, 12:08 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 22 min |
| Aug 10, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 42 min |
| Aug 10, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 34 min |
| Aug 10, 12:38 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 22 min |
| Aug 10, 12:51 AM CDT | Special Weather Statement | OUN | McClain | 24 min |
| Aug 10, 12:54 AM CDT | Special Weather Statement | OUN | Noble | 21 min |
| Aug 10, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 47 min |
| Aug 10, 1:12 AM CDT | Special Weather Statement | OUN | Pottawatomie | 18 min |
| Aug 10, 1:15 AM CDT | Special Weather Statement | OUN | McClain | 15 min |
| Aug 10, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 40 min |
| Aug 10, 1:38 AM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Aug 10, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne, Pottawatomie, Seminole | 47 min |
| Aug 10, 3:34 AM CDT | Special Weather Statement | OUN | Cleveland | 11 min |
| Aug 10, 3:38 AM CDT | Special Weather Statement | OUN | Hughes | 22 min |
| Aug 10, 4:07 AM CDT | Special Weather Statement | OUN | Hughes | 23 min |
| Aug 10, 4:29 AM CDT | Special Weather Statement | OUN | Hughes | 16 min |
| Aug 10, 4:51 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 39 min |
| Aug 10, 5:16 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 44 min |
| Aug 10, 5:34 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Seminole | 11 min |
| Aug 10, 5:50 AM CDT | Special Weather Statement | OUN | Hughes | 10 min |
| Aug 10, 5:58 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 47 min |
| Aug 10, 6:48 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 5 more | 42 min |
| Aug 10, 7:27 AM CDT | Special Weather Statement | OUN | Canadian, Logan, Oklahoma | 33 min |
| Aug 10, 8:09 AM CDT | Special Weather Statement | OUN | Beckham, Caddo, Grady, Washita | 51 min |
| Aug 10, 9:26 AM CDT | Special Weather Statement | OUN | Kay | 19 min |
| Aug 10, 6:44 PM CDT | Special Weather Statement | OUN | Payne | 16 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.